Feedback on Mirtazapine

Summerhill38Summerhill38 Regional Vic Member Posts: 483
Hi ladies
I would be interested on any feedback in relation to your use of Mirtazapine.  Any issues re effects (however mild), dependency, withdrawal would be appreciated.
Thanks  Summer  :-)
Tagged:

Comments

  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 600
    Hello Summer,  I can't speak from personal experience but I have a family member who was taking this drug for a couple of years.  When things in life changed and they felt they were ready to go off it, there was a very gradual weaning off process.  For the first  week, every second tablet was reduced by half, then only half tablets taken for another week.  Progressively, each tablet was cut in half over a period of approx. 4 weeks.  Once quarters were taken, every second tablet was skipped for the next few weeks until they were completely stopped.  Our doctor told us this was the most effective process and it allowed the drug to be stopped without withdrawal or anxiety.  It has not been needed again.
    Like many similar drugs, it is just topping up natural chemicals which are being depleted due to various stresses to our body.
    Once our own chemical balance is back in place, a gentle process of "un-taking" the drug is needed.  All the best,  Jane xx
  • Summerhill38Summerhill38 Regional Vic Member Posts: 483
    Hi Jane
    Thank you for that.  Much appreciated.  I did think the slow withdrawal would be required.
    Do you know if he/she had any sort of reactions to it ?
    I was on Zoloft some years ago and this is apparently what caused the BC - and why I cannot take Tamoxifen - so I refused that drug.  This new one has been prescribed but I am not over the moon about the idea !
    I guess I have a lot on my plate at the minute so am simply not coping so I hope this will assist.  I understand it takes several weeks to show any improvement.
    Thanks again
    Summer  :-)
  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 600
    Hi Summer, no reactions once the drug settled into his system.  Completely knocked him for six for the first week or so, but that was OK as sleep was desperately needed as he had sudden onset tinnitus from a virus.  After that, there was a noticeable change in his ability to cope with the situation.   We can only take so much sometimes and there is nothing wrong with getting some help to get through a difficult time.  A breast cancer diagnosis and everything that goes along with it is   incredibly hard to cope with - it is life altering.  You can only give it a try and see if it makes a difference.  I really hope it helps you Summer.  Sending a hug,  Jane xx
  • Summerhill38Summerhill38 Regional Vic Member Posts: 483
    Thank you, Jane  - just knowing it may take a bit to settle is good.  I now know what to expect.  Yes, BC is bad enough but all the added extras I have are now catching up big time so the doctor suggested this may be a way to go. I will contact you via a personal message with updates !
    Thanks heaps    Summer  :-)
  • primekprimek Broken HillMember Posts: 2,788
    I'm not sure who told you that zoloft caused your breast cancer but it's important that you get your information from appropriate studies. I've included a reasonable study (ie several thousabd people)  that looked at antidepressants and cancer risks. It came up no link. 

    Many things we read are opinions or anecdotal ideas of what people believe caused bc as they don't understand why. Most of us don't ubderstand why. Many many of us don't fit the risk factors for bc.

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2720762/

    There has been some small studies on stress causing cancer but so far no definitive results other that they found getting cancer certainly causes stress.

    Stress long term  can cause high blood pressure, ulcers and obesity, especially if poor sleep and cardiac disease, . Long term stress leads to depression also. So many reasons to tackle that I think.

    Antidepressants take around 4 weeks to feel the benefits, which is just to rebalance brain chemistry. It can take longer though to get doses right. If anxiety is also a symptom it usually takes 6 to 8 weeks to aide this. Mirtazipine is also very helpful with sleeping difficulties but only at the lower doses. However for most people once depression /anxiety improve so does sleep.

    Exercise in addition, just 30 mins a day of walking,  really assists depression and improve sleep. 

    For full benefit with depression most people would need at least 6 to 12 months of treatment before considering a reduction or to come off. It usually is then a few months after until you will know if all okay after stopping as the brain chemistry rebalances again. 

    Not all antidepressants work the same on people and therefore a different sort may be needed if no improvement. We are all unique.

    Hope this helps. Kath x
  • Summerhill38Summerhill38 Regional Vic Member Posts: 483
    Hi Kath
    Thank you for your comments.  I assure you that I do not do the Dr Google thing for my information !  My oncologist presented me with some research data so I have to believe the statistics re the SSRI group of drugs.  As the oncologist would not then prescribe Tamoxifen I am guessing the oncologist was on the right track.  I have to believe my treatment team knows what they are on about.  After all, we put our lives in their hands.  If these research findings were incorrect then the oncologist is at fault big time, eh ?  Having considered all this perhaps it is best I refuse to take this new medication now being prescribed in case this doctor is also at fault in the diagnosis and treatment process ?  There are other ways to deal with a stressful life.  Beyond Blue was useless.
    Thanks for your comments.
    Summer  :-)
  • primekprimek Broken HillMember Posts: 2,788
    Thanks for that info from the oncologist. First time I have heard of it and I work with psychiatrists who prescribe these drugs a lot. Oncolohists get research information well before it's available to the public.  Nothing wrong with Dr Google, it's just getting the right sources. Yes we have to have faith in our treating team. 

    So what was the reason for no tamoxifen?. Just curious.
Sign In or Register to comment.